How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 13337
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

Husband dizzy feeling sick. Has had this problem a few years

Customer Question

Husband dizzy feeling sick. Has had this problem a few years ago. Its like vertigo. Was prescribed in 2018 Betahistine 8mg tablets so have given him one at 9.15am today but probably out of date. Dr came in 2018 and gave him an injection. He had an aneurism in 1994. He is aged 76. Not sure what to do?
JA: When was the husband prescribed this medication? How severe were any side effects?
Customer: 5.11.2018. Feeling dizzy and a bit sick cant walk at moment or lie down.
JA: Got it. Has he seen a doctor about dizziness?
Customer: Yes in hospital outpatients a couple of years ago that seemed to work and had exercises to do which he still does. Suffers from tinnitus and wears hearing aids.
JA: Thank you so much for your time. Finally, is there anything else in his medical history you think the Doctor should know?
Customer: Had operation for aneurism and has weak left side. I think its the vertigo come back and need to know if I need fresh prescription and how do I get help?
Submitted: 18 days ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 18 days ago.

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience and I am happy to work with you on this.

Expert:  Dr. P. Jyoti replied 18 days ago.

Please provide some more information so that I can provide you with a better informed answer.

what is his age?

Is the dizziness increased with head movements?

Please provide this info and I will help you further with my answer.

Customer: replied 18 days ago.
if he lies down
Expert:  Dr. P. Jyoti replied 18 days ago.

Thank you for the reply. Please hold on while I type out your answer. This can take a few minutes.

Expert:  Dr. P. Jyoti replied 18 days ago.

This is most likely an episode of BPPV, or benign paroxysmal positional vertigo - a momentary dizziness that you get when you move your head.

Typically occurs when you get up from bed or when you roll in bed or move your head.
It is a non-critical condition and self-resolving, and you will require to do some exercises.

You should do some adaptation exercises for your dizziness, you can look up here:

https://www.youtube.com/watch?v=olgEtOKAGaI
These exercises are the mainstay of treatment, you should do them regularly.
You should also take OTC Cap. Benadryl 50 mg twice daily, this has an anti-dizziness effect. It may cause sleepiness.

In general, however, all dizziness episodes should be checked up. Such dizziness could also be caused by other ear conditions like Meniere's disease. More importantly, it could also be caused by heart diseases and strokes, etc. So it could be a sign of some potentially dangerous ailments. You should consult your doctor, your GP or Family Physician, for an examination and investigations if necessary. Ask about BPPV. A maneuver called Epley's maneuver is very useful for this, ask about this.

If the dizziness persists even after treatment from your primary physician, you should see an ENT doctor for this. You will need a clinical examination plus tests like the Dix-Hallpike tests and ENG. You should discuss these tests with him. You will need antivertigo medicines plus need to do some mild exercises.

Meanwhile continue with the Benadryl and the exercises till you get to your doctor

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti

Customer: replied 18 days ago.
Thanks am awaiting drs phone call. Did u mean Benadryl?
Expert:  Dr. P. Jyoti replied 18 days ago.

Yes Benadryl. It has an anti dizziness effect.

Customer: replied 18 days ago.
Many thanks.